MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S SURGIFLO¿ HEMOSTATIC MATRIX; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

FERROSAN MEDICAL DEVICES A/S SURGIFLO¿ HEMOSTATIC MATRIX; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Model Number 2991
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No lot number is available.
 
Event or Problem Description
It was reported by the surgeon that they are an interventional radiologist and have been using surgiflo to occlude biopsy tracts.They have had more hematomas then they would expect after kidney biopsies.
 
Event or Problem Description
It was reported by the surgeon that they are an interventional radiologist and have been using surgiflo to occlude biopsy tracts.They have had more hematomas then they would expect after kidney biopsies.Additional information was received stating: i mainly would like to know if this is an especially concerning use of your product.I see no reason why using surgiflo to occlude a biopsy tract would cause an increase in the risk of hematomas.I've only used it for kidney and liver 18g core needle biopsies.I would be happy to discuss this on the phone.(please refer the attached email for contact details) 3rd additional information request: did the event occur during one or multiple patient procedures? 2.What is the total number of procedures? 2.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.If this event occurred in multiple procedures, please provide the following information for each patient event: please elaborate if the use is intentionally off-label (seal tract) ? known to be off-label how much surgiflo was used in the patient? 1-2 ml was surgiflo removed or left in the patient? left in patient please provide patient identifiers (initials, age etc.) for each patient experiencing hematoma - (please refer the attached email for patient identifiers) please elaborate why the surgeon/s think that the hematoma is caused by surgiflo? not caused by, but not prevented by.How was the hematoma treated in each patient? (please refer the attached email for patient identifiers)- had subcapsular hematoma.Discharges same day.It was drained percutaneously 3 weeks later.(please refer the attached email for patient identifiers)- had hematoma into retroperitoneal fat.It was not contiguous with the kidney.It may have been bleeding from a retroperitoneal vessel.
 
Additional Manufacturer Narrative
No lot number is available.Based on the surgeon's statement, surgiflo did not cause the hematomas, thus it is evaluated that there are no causal relationships between the hematomas and surgiflo.

Brand Name
SURGIFLO¿ HEMOSTATIC MATRIX
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
Manufacturer Contact
. .
sydmarken 5
soeborg, 2860
DA   2860
MDR Report Key21966036
Report Number3008478369-2025-00013
Device Sequence Number15489240
Product Code LMF
UDI-Device Identifier25712123000315
UDI-Public25712123000315
Combination Product (Y/N)N
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2991
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown